What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 12, 10:55 AM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 12, 10:55 AM MST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1155 AM MDT Fri Jul 12 2019
.SHORT TERM...(Today and tonight)
Issued at 415 AM MDT Fri Jul 12 2019
Little change in the weather pattern expected today/tonight as upper
level high pressure center remains in place along the CO/NM border.
Sly flow west of the high center should continue to bring a modest
amount of mid level moisture into the area, with precipitable water
values over the mountains creeping up slightly today versus 24 hrs
ago. As a result, expect a subtle increase in tsra coverage over the
higher terrain this afternoon and evening, especially back toward
the Continental Divide where moisture will be a little deeper. Main
risks from any storms today will be lightning and brief heavy
rainfall as storm motions should be rather slow. Farther east, low
levels over the eastern mountains and plains will end up slightly
drier than yesterday, with models mixing dewpoints out into the 30s
over a large portion of the southeast plains by late afternoon.
Suppose some outflow and perhaps an isolated, weakening storm may
survive to reach the I-25 corridor, while plains farther east miss
out on most activity given rather poor instability. Max temps today
will end up within a few degf of yesterday's numbers, as mid level
heights/temps change little. Storms again diminish during the
evening, with clearing skies after midnight.
.LONG TERM...(Saturday through Thursday)
Issued at 415 AM MDT Fri Jul 12 2019
A broad upper ridge will continue to dominate the weather over
southern Colorado through middle of next week. The center of the
ridge is expected to be centered over/near the CO/NM border Saturday
through Sunday, shifting slightly south and east thereafter.
Moisture will continue to wrap around the southern and western
portions of the high pressure into Colorado through the long term,
keeping TPW values above normal. Deterministic models are in
generally good agreement regarding the evolution, or lack thereof,
of this relatively simple pattern through the long term. Ensemble
spread is low as well.
Given abundant moisture and strong heating, expect convective
initiation over the mountains each afternoon yielding scattered to
widespread storm coverage. With generally weak steering flow under
the high, storm coverage will be less over the interior valleys and
I-25 corridor, and even less to non-existent over the far eastern
plains near the Kansas border. Storm and shower development over
the lower elevations will depend on the generation and interaction
of outflow boundaries emanating from the activity over the high
terrain. Storm coverage over the lower elevation areas may
increase slightly next week with the southward shift of the high
resulting in a marginal increase in eastward storm motion.
Considering abundant moisture and slow storm movement, heavy
rainfall potentially producing flash flooding will be the main
threat with storms (along with lightning) each day through the long
term, particularly over burn scars. Steep low level lapse rates
will help yield CAPE values in the 500 - 1000 j/kg each day across
the high terrain and plains. Very weak deep layer shear will
limit the severe threat, but strong downdraft wind gusts to 50 mph
will be possible, along with brief periods of small hail.
As for temperatures during the long term, highs across the plains
are expected to be in the mid to upper 90s, including some locations
reaching 100, while the high valleys will span the 80s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1155 AM MDT Fri Jul 12 2019
VFR conditions expected at COS, PUB and ALS over the next 24 hours,
with isolated to scattered afternoon and evening storms expected
over the higher terrain. A few storms could drift off the higher
terrain, and move across the immediate adjacent plains, with the
best chances of a storm at the terminal being at COS. The main
threat from storms will be gusty outflow winds up to 40 kts. Skies
to clear through the evening hours, with loss of solar heating.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...PETERSEN
LONG TERM...LINE
AVIATION...MW
Hazardous weather outlook, Jul 12, 11:18 AM MST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1218 PM MDT Fri Jul 12 2019
COZ058>089-093>099-131830-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1218 PM MDT Fri Jul 12 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms will develop across the mountains beginning
around midday, with a few storms possible across the interior valleys
and the Interstate 25 corridor in the afternoon into early evening.
The main threats from storms will be lightning, gusty winds up to
45 mph and brief heavy rain. If the heavy rainfall develops over or
moves across the newer burn areas of the Spring, Junkins or Hayden
Pass scars, localized flash flooding will be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Daily scattered to widespread afternoon and early evening thunderstorms
are expected to develop across the high terrain. Coverage over the
Interstate 25 corridor will remain isolated to scattered, while chances
over the far eastern plains will be isolated at best. The main risks
with storms will be cloud to ground lightning and locally heavy rainfall,
which could cause flash flooding over area burn scars. Additionally,
winds gusting to 50 mph and small hail will be possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters will not be needed today or tonight.
23/23
In the hours before
Special weather statement, Jul 12, 12:24 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Fri Jul 12 2019
COZ084-085-121945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
124 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 145
PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm,
with a gust front likely, over Falcon, or 13 miles northeast of
Colorado Springs, moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Eastern Colorado Springs, Fountain, Black Forest, Ellicott, Schriever
AFB, Peterson AFB, Falcon, Cimarron Hills, Peyton and
Security-Widefield.
LAT...LON 3895 10480 3908 10461 3901 10443 3890 10425
3868 10464 3885 10474
TIME...MOT...LOC 1921Z 311DEG 15KT 3894 10461
29Special weather statement, Jul 12, 12:49 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
149 PM MDT Fri Jul 12 2019
COZ084-085-122015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
149 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 215
PM MDT...
At 148 PM MDT, Doppler radar was tracking a strong thunderstorm near
Falcon, or 11 miles east of Colorado Springs, moving south at 15
mph. This storm is producing strong outflow winds.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Colorado Springs, Fountain, Ellicott, Stratmoor, Peyton, Schriever
AFB, Fort Carson, Security, Peterson AFB, Falcon, Security-Widefield
and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3897 10478 3906 10447 3890 10431 3874 10421
3862 10468 3877 10481
TIME...MOT...LOC 1948Z 342DEG 14KT 3888 10461
29